MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 3.0MM CARBON FIBER ROD 75MM; APPLIANCE, FIXATION, NAIL

OBERDORF SYNTHES PRODUKTIONS GMBH 3.0MM CARBON FIBER ROD 75MM; APPLIANCE, FIXATION, NAIL
Catalog Number 395.111
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is unknown.Date of event is unknown.Additional procode: jey.Device malfunctioned intra-operatively and was not implanted / explanted.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.A device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that on an unknown date, ten carbon fiber rods would not fit with the connecting clamp.Substitute rods with same part numbers where used instead.Procedure outcome and patient status is unknown.This report is for a 3.0mm carbon fiber rod 75mm.This is report 10 of 10 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record (dhr) review: part: 395.111; lot: l210851; manufacturing site: bettlach; release to warehouse date: 29.Nov.2016.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Investigation summary: we have forwarded the received part to the responsible manufacturing site for further evaluation with the following results (investigation documented in pi-15308094901173512): as relevant for the complaint condition that the carbon fibre rods do not fit with the connecting clamp, the relevant features haven been identified and measured.Several measurements were taken for each part.First the parts were measured at the same location in different orientations and second, the parts were measured at different locations along the length of the rod.The maximum and minimum results were documented and have failed through the specifications according to the drawing.According to the investigation results, this complaint is confirmed since the dimensional test has failed to meet the specifications.Therefore, from the manufacturing point of view this complaint is rated as valid because the finished goods products are not manufactured according to specification indicated by the drawings mentioned in section 2.3.A non-conformance has been raised to further investigate this issue.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.0MM CARBON FIBER ROD 75MM
Common Device Name
APPLIANCE, FIXATION, NAIL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7707610
Report Number8030965-2018-55196
Device Sequence Number18982743
Product Code KTT
UDI-Device Identifier07611819200050
UDI-Public(01)07611819200050
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K033158
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number395.111
Device Lot NumberL210851
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Initial Date Received by Manufacturer 07/02/2018
Supplement Date Received by Manufacturer09/19/2018
Initial Report FDA Received Date07/20/2018
Supplement Report FDA Received Date09/19/2018
Patient Sequence Number1